Alert archive / Ohio / Gale Watches in 2016
Gale Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Nov 17, 2016, 3:47 PM EST. It took effect at Nov 19, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 3:47 PM EST (20:47 UTC)
- In effect from
- Nov 19, 2016, 4:00 PM EST
- Expired
- Nov 18, 2016, 2:53 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
198 WHUS71 KCLE 172047 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EST THU NOV 17 2016 ...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY AFTERNOON INTO SUNDAY... .A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON SATURDAY. LEZ142>144-162>164-180500- /O.NEW.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 347 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-145>149-165>169-180500- /O.NEW.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. * WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
4 follow-up statements
296 WHUS71 KCLE 180238 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 938 PM EST THU NOV 17 2016 ...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY AFTERNOON INTO SUNDAY... .A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON SATURDAY. LEZ142>144-162>164-181045- /O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 938 PM EST THU NOV 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-145>149-165>169-181045- /O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 938 PM EST THU NOV 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. * WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
046 WHUS71 KCLE 180830 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 330 AM EST FRI NOV 18 2016 ...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY AFTERNOON INTO SUNDAY... .A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON SATURDAY. LEZ142>144-162>164-181630- /O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 330 AM EST FRI NOV 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-145>149-165>169-181630- /O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 330 AM EST FRI NOV 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. * WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
189 WHUS71 KCLE 181444 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 944 AM EST FRI NOV 18 2016 ...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE SATURDAY AFTERNOON INTO SUNDAY... .A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON SATURDAY. LEZ142>144-162>164-182245- /O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 944 AM EST FRI NOV 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON THEN BECOMING NORTHWEST SATURDAY NIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-145>149-165>169-182245- /O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 944 AM EST FRI NOV 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY AFTERNOON THEN BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. * WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
589 WHUS71 KCLE 181953 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 253 PM EST FRI NOV 18 2016 .A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE TONIGHT INTO EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON SATURDAY. LEZ142>144-162>164-190400- /O.UPG.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/ /O.NEW.KCLE.GL.W.0008.161119T1500Z-161120T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 253 PM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS. * WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-145>149-165>169-190400- /O.UPG.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/ /O.NEW.KCLE.GL.W.0008.161119T1800Z-161121T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 253 PM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS. * WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Nov 17, 3:26 PM EST, 21 minutes earlier.
Area forecast discussion, Nov 17, 3:26 PM EST, 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 326 PM EST Thu Nov 17 2016 .SYNOPSIS... Unseasonably warm conditions will continue Friday as a strong ridge of high pressure moves east over the region. An area of deepening low pressure will move over the Great Lakes behind it pulling a strong cold front through the region Saturday morning. A dramatic drop in temperatures will produce the seasons first accumulating lake effect snowfall event Saturday Night into Sunday Night. && .NEAR TERM /THROUGH TONIGHT/... With the upper level ridge strengthening over the region tonight we will continue to see subsidence induced fair weather and mostly clear skies. Warm air advection will support temperatures well above normal overnight with lows in the upper 40s to near 50F. With clear skies radiation will be efficient however winds will remain up preventing temps from bottoming out. The winds will also prevent the fog of the past few days from returning. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... Main story on Friday will be the projected near record high temperatures. Current forecast calls for 74 at CLE which will break the record of 71, while many other locations are threatening to break record highs. H850 temps will warm to about 14C by the afternoon...which under mostly sunny conditions should support temperatures in the 70s. The day will start off sunny, and as the pressure gradient strengthens the southerly winds could become breezy. The projected cold front is not anticipated to arrive until late in the evening and overnight. There is a chance the line could become a narrow convective line with moderate rainfall. For this reason have left the mention of isolated thunder in early Friday Night despite current model soundings not favoring it primarily due to the time of day. The rainfall amounts look non-descript with amounts mostly under a quarter of an inch with the front. The front is projected to move across the forecast area early Saturday morning...but look for wrap around moisture to keep rain chances throughout the day. There will be a non-diurnal temperature trace for Friday Night into Saturday as the day's peak temperature occur overnight with cooling during the day. As the upper low moves over the region we can expect a turn over from rain to snow starting late Saturday. Looking for below freezing temperatures into Sunday Night with H850 temperatures at or below -8C. With the lake still warm (lower 50s) this is a supporting lapse rate for lake enhancement. There are some conditions that don't favor organizing banding such as the strong wind speed and shear, short residence time across the lake (1-2hrs), and no notable Huron influence from the fetch. Despite these limiting factors...the duration of the event along with the continued development will likely produce the seasons first measurable snowfall in the lake effect region. The strong nw winds will help drive the measurable snowfall further inland than standard lake effect events. With winds gusting upwards of 40 mph near the lakeshore expect blowing snow conditions. Outside of the snowbelt the snowfall is not expected to accumulate. && .LONG TERM /MONDAY THROUGH THURSDAY/... Upper low over Maine Monday will slowly push east northeastward off of Nova Scotia by Tuesday. Lake effect snow showers across the snowbelt will slowly dwindle during the day into Monday evening, and will end Monday night into Tuesday morning as 850 mb temps quickly warm as high pressure builds across the region. After well below normal temperatures Monday and Monday night, fair weather is expected Tuesday with temperatures rebounding into the 40s for highs. Attention turns to the next system as a progressive trough and surface low moves from the Plains Tuesday night into the Great Lakes Wednesday and Thursday. The GFS is much quicker with this system, moving it into the region Tuesday night and east of the region by Thursday afternoon. The slower, more amplified ECMWF solution doesn't bring precipitation into the area until Wednesday morning and keeps the system around through late Thursday night. For now, kept pops similar to previous forecast. Model soundings suggest there may by a rain/snow mix potential with the onset of precipitation Tuesday night, however current thinking that any mix would be brief with decent WAA late Tuesday night into Wednesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... High pressure will slide east of the area and south winds will increase through Friday minimizing the risk for fog tonight although localized non-VFR fog is possible in protected areas. OUTLOOK...Non-VFR conditions likely late Friday night through Saturday. Non-VFR snow showers Saturday night into Monday primarily across extreme NE OH and NW PA. && .MARINE... A relatively quiet south to southeast flow on lake Erie will increase tonight and Friday ahead of a strong cold front. The cold front will sweep across the lake late Friday night through early Saturday morning. Winds could briefly approach gale force with the frontal passage and for a couple of hours afterward, but a more prolonged gale is expected Saturday afternoon/evening into Sunday. Low water conditions are possible on western lake Erie on Saturday. West to southwest winds will veer to northwest by Saturday night. Winds should drop below gale force from west to east Sunday into Sunday evening. A gale watch will be issued. Northwest winds will continue through at least Monday. High pressure should build across the lake from the west by Tuesday and the lake will calm down on Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jamison NEAR TERM...Jamison SHORT TERM...Jamison LONG TERM...Greenawalt AVIATION...Kosarik MARINE...Kosarik
Hazardous weather outlook, Nov 17, 3:43 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EST THU NOV 17 2016 OHZ003-006>010-017>021-027>033-036>038-047-182045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX- 343 PM EST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-182045- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 343 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-182045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-022-023-089-PAZ001>003-182045- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 343 PM EST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION THIS WEEKEND SUPPORTING SNOW SATURDAY NIGHT. FOR THE SNOWBELT REGION...AN ACCUMULATING SNOWFALL IS POSSIBLE SATURDAY NIGHT THROUGH MONDAY. THE COMBINATION OF ACCUMULATING SNOW...FALLING TEMPERATURES AND GUSTY WINDS MAY CREATE SLICK ROADS AND HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:53 PM EST | Dense Fog Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 21 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.